Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 133, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 14, 2016, 10:22 AM CDT for Calcasieu Parish, Louisiana. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2016, 10:22 AM CDT (15:22 UTC)
- Expired
- Sep 16, 2016, 7:00 AM CDT
- In force
- 45 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
800 WGUS44 KLCH 141522 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1022 AM CDT WED SEP 14 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier LAC019-150522- /O.NEW.KLCH.FL.W.0133.160914T1522Z-160916T0000Z/ /LCHL1.1.ER.160914T1230Z.160914T1400Z.160915T1200Z.NO/ 1022 AM CDT WED SEP 14 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Salt Water Barrier. * until Thursday evening...or until the warning is cancelled. * At 9:00 AM Wednesday the stage was 4.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow morning. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
2 follow-up statements
204
WGUS84 KLCH 151531
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1031 AM CDT THU SEP 15 2016
...The flood warning continues for the following rivers in
Louisiana...
Calcasieu River At Old Town Bay
Calcasieu River Near Salt Water Barrier
Vermilion River At Lafayette, Surrey Street Gage
LAC019-160531-
/O.EXT.KLCH.FL.W.0122.000000T0000Z-160918T0000Z/
/OTBL1.1.WT.160814T0400Z.160822T1400Z.160917T0000Z.NO/
1031 AM CDT THU SEP 15 2016
The Flood Warning continues for
The Calcasieu River At Old Town Bay.
* until Saturday evening...or until the warning is cancelled.
* At 8:35 AM Thursday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$
LAC019-160530-
/O.EXT.KLCH.FL.W.0133.000000T0000Z-160916T1200Z/
/LCHL1.1.ER.160914T1230Z.160914T1400Z.160916T0000Z.NO/
1031 AM CDT THU SEP 15 2016
...Flood Warning extended until Friday morning...The Flood Warning
continues for
The Calcasieu River Near Salt Water Barrier.
* until Friday morning...or until the warning is cancelled.
* At 9:00 AM Thursday the stage was 3.9 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At stages near 4.5 feet...Water covers portions of River
Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding
occurs. Flooding also begins on River Road in north Lake Charles.
&&
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309
$$
LAC055-113-160530-
/O.EXT.KLCH.FL.W.0112.000000T0000Z-160916T1800Z/
/VLSL1.3.ER.160812T1144Z.160815T1945Z.160916T0600Z.NO/
1031 AM CDT THU SEP 15 2016
...Flood Warning extended until Friday afternoon...The Flood Warning
continues for
The Vermilion River At Lafayette, Surrey Street Gage.
* until Friday afternoon...or until the warning is cancelled.
* At 8:15 AM Thursday the stage was 10.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
after midnight tomorrow.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9204 3000 9227 2987 9219 2988 9206
3022 9190 3031 9191
$$421
WGUS84 KLCH 160124
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
824 PM CDT THU SEP 15 2016
...The flood warning is cancelled for the following rivers in
Louisiana...
Vermilion River At Lafayette, Surrey Street Gage
...The flood warning continues for the following rivers in
Louisiana..
Calcasieu River At Old Town Bay
Calcasieu River Near Salt Water Barrier
LAC019-161524-
/O.CON.KLCH.FL.W.0122.000000T0000Z-160918T0000Z/
/OTBL1.1.WT.160814T0400Z.160822T1400Z.160917T0000Z.NO/
824 PM CDT THU SEP 15 2016
The Flood Warning continues for
The Calcasieu River At Old Town Bay.
* until Saturday evening...or until the warning is cancelled.
* At 8:35 AM Thursday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will fluctuate near flood stage
through the weekend.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots
along Goos Ferry Road will occur.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$
LAC019-161200-
/O.CON.KLCH.FL.W.0133.000000T0000Z-160916T1200Z/
/LCHL1.1.WT.160914T1230Z.160914T1400Z.000000T0000Z.NO/
824 PM CDT THU SEP 15 2016
The Flood Warning continues for
The Calcasieu River Near Salt Water Barrier.
* until Friday morning...or until the warning is cancelled.
* At 7:00 PM Thursday the stage was 3.8 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river fluctuate near flood stage
for the next several days.
* Impact...At stages near 4.0 feet...Minor marshland flooding
occurs. Flooding also begins on River Road in north Lake Charles.
&&
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309
$$
LAC055-113-160154-
/O.CAN.KLCH.FL.W.0112.000000T0000Z-160916T1800Z/
/VLSL1.3.ER.160812T1144Z.160815T1945Z.160915T2145Z.NO/
824 PM CDT THU SEP 15 2016
The Flood Warning is cancelled for
The Vermilion River At Lafayette, Surrey Street Gage.
* At 7:15 PM Thursday the stage was 10.0 feet.
* Fell below flood stage at 4:45 PM Thursday.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 9.6 feet by Saturday
morning.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9204 3000 9227 2987 9219 2988 9206
3022 9190 3031 9191
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 14, 6:30 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 14, 6:30 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 630 AM CDT WED SEP 14 2016 .DISCUSSION... For the 14/12Z TAF issuance. && .AVIATION... Local radars show showers and a few thunderstorms over the coastal waters. This activity should remain over the coastal waters for the remainder of the morning. Daytime heating will combine with Gulf moisture for scattered afternoon showers and thunderstorms. Will place VCTS at all TAF sites to cover this. Away from storms, VFR conditions will prevail. && .PREV DISCUSSION... /issued 300 AM CDT WED SEP 14 2016/ DISCUSSION... Wx map shows surface low pressure trough over the central and eastern Gulf of Mexico & weak Tropical Storm Julia near Jacksonville, FL with no threat to our region. For our region, seeing nocturnal showers and thunderstorms once again across the coastal waters, generally moving west in the easterly flow. Abundant moisture (area PW near 2" again) combined with a weakness aloft off the Louisiana coast will continue scattered showers and thunderstorms. The best chances of showers and thunderstorms will be across the coastal waters from Midnight through late morning, and further inland for the afternoon. This cycle will likely continue through the weekend with slightly better chances Friday through Sunday. The chances expected to diminish slightly by early next week. Temperatures will be running about 5 degrees above normal for lows, and near to a couple of degrees above normal for highs (depending on any given area receiving rainfall and cloud cover before high temperature potential reached) through the period. DML MARINE... Easterly winds 10-15 kts will prevail through Thursday as a surface low pressure trough over the central and eastern Gulf of Mexico moves west. Elevated tides of 1 to 1.5 feet above astronomical tides will continue the next couple of days. The pressure gradient is expected to relax by Friday into the weekend as high pressure builds eastward across the Gulf. Otherwise, abundant moisture combined with a weakness aloft off the Louisiana coast will continue scattered showers and thunderstorms. DML && .PRELIMINARY POINT TEMPS/POPS... AEX 93 73 93 73 / 30 20 40 10 LCH 91 76 90 76 / 30 20 40 20 LFT 90 75 90 75 / 30 20 40 20 BPT 91 76 91 76 / 30 20 40 20 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && AVIATION...07
Hazardous weather outlook, Sep 14, 3:26 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 326 AM CDT WED SEP 14 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 151100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 326 AM CDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE COMBINED WITH A WEAKNESS ALOFT OFF THE LOUISIANA COAST WILL CONTINUE SCATTERED SHOWERS AND THUNDERSTORMS, WITH THE BEST COVERAGE DURING THE AFTERNOON TO EARLY EVENING HOURS. NO SEVERE WEATHER IS EXPECTED. HOWEVER, A FEW OF THESE STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER THE AREA THROUGH THE WEEKEND. DAILY SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE BEST CHANCES FRIDAY THROUGH SUNDAY. NO SEVERE WEATHER IS EXPECTED. HOWEVER, A FEW OF THESE STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-151100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 326 AM CDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT EASTERLY WINDS WILL PREVAIL, WITH ELEVATED TIDES OF 1 TO 1.5 FEET ABOVE ASTRONOMICAL TIDE LEVEL TO CONTINUE. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED, MAINLY DURING THE MORNING HOURS. REDUCED VISIBILITIES AND LOCALLY HIGHER SEAS CAN BE EXPECTED IN AND NEAR THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EASTERLY WINDS WILL PREVAIL, WITH ELEVATED TIDES TO CONTINUE THROUGH THURSDAY. THE PRESSURE GRADIENT IS EXPECTED TO RELAX BY FRIDAY INTO THE WEEKEND AS HIGH PRESSURE BUILDS WESTWARD ACROSS THE GULF. OTHERWISE, ABUNDANT MOISTURE AND INSTABILITY WILL CONTINUE THE CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.